Alert archive / Hawaii / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Aug 27, 2013, 3:26 AM HST. It took effect at Aug 27, 2013, 10:00 AM HST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2013, 3:26 AM HST (13:26 UTC)
- In effect from
- Aug 27, 2013, 10:00 AM HST
- Expired
- Aug 27, 2013, 3:19 PM HST
- In force
- 5 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
201 WWHW80 PHFO 271326 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST TUE AUG 27 2013 HIZ001-003-005>007-009>011-013>016-018-019-021-023-024-026-280230- /O.NEW.PHFO.FW.W.0005.130827T2000Z-130828T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 326 AM HST TUE AUG 27 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING. * AFFECTED AREAS...MAINLY LEEWARD AREAS OF NIIHAU...KAUAI... OAHU... MOLOKAI...LANAI...KAHOOLAWE...MAUI AND THE BIG ISLAND. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 40 PERCENT. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ DONALDSON
1 follow-up statement
171 WWHW80 PHFO 280119 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 319 PM HST TUE AUG 27 2013 HIZ001-003-005>007-009>011-013>016-018-019-021-023-024-026-280230- /O.CAN.PHFO.FW.W.0005.000000T0000Z-130828T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 319 PM HST TUE AUG 27 2013 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. $$ DEJESUS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Aug 26, 8:30 PM HST, 6 hours 56 minutes earlier.
Area forecast discussion, Aug 26, 8:30 PM HST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST MON AUG 26 2013 .SYNOPSIS... A HIGH TO THE NORTH WILL MAINTAIN LOCALLY BREEZY TRADE WINDS... WHILE A DRY...STABLE AIR MASS WILL KEEP RAINFALL VERY LIGHT THROUGH TOMORROW. A TROUGH ALOFT WILL APPROACH FROM THE NORTHEAST ON WEDNESDAY AND BRING LIGHTER WINDS AND MORE WIDESPREAD SHOWERS THROUGH FRIDAY. TRADE WINDS WILL STRENGTHEN AGAIN STARTING FRIDAY NIGHT...AND THE ATMOSPHERE WILL BECOME MORE STABLE. BREEZY TRADE WINDS AND DRY WEATHER WILL PREVAIL THROUGH THE LABOR DAY WEEKEND. && .DISCUSSION... SATELLITE AND RADAR LOOPS AND SURFACE OBSERVATIONS SHOW VERY DRY AND LOCALLY BREEZY WEATHER OVER THE ISLANDS. LITTLE CHANGE IS EXPECTED THROUGH TONIGHT AS A SURFACE HIGH NORTH OF THE ISLANDS MAINTAINS THE BREEZY TRADE WINDS AND AN ANTICYCLONE ALOFT OVER THE AREA KEEPS THE ATMOSPHERE DRY AND STABLE. THE WINDS WILL START TO TAPER OFF TOMORROW AS A TROUGH ALOFT DIGS TOWARD THE ISLANDS FROM THE NORTHEAST. ON WEDNESDAY...THE WINDS WILL WEAKEN FURTHER AND SHIFT OUT OF THE NORTH AS A SURFACE TROUGH FORMS EAST OF THE ISLANDS. THE GFS AND ECMWF BOTH SHOW A BAND OF SHOWERS MOVING OVER THE ISLANDS FROM THE NORTH ON WEDNESDAY. WINDS WILL SHIFT BACK OUT OF THE EAST ON THURSDAY AS THE SURFACE TROUGH MOVES WEST AND WEAKENS. MORE BAND SHOWERS MAY MOVE OVER THE ISLANDS FROM THE EAST THROUGH FRIDAY NIGHT. THE SHOWER BANDS MOVING OVER THE ISLANDS WILL BRING MORE WIDESPREAD RAINFALL THAN WE HAVE SEEN RECENTLY BUT MOISTURE IS NOT EXPECTED TO GET DEEP ENOUGH FOR HEAVY RAIN. THE SHOWERS WILL BE FOCUSED OVER MAINLY WINDWARD AREAS WHILE THE DROUGHT-STRICKEN LEEWARD AREAS WILL PROBABLY NOT GET MUCH RAIN. ON FRIDAY RIDGING ALOFT WILL BUILD NORTHEAST OF THE AREA. THE ATMOSPHERE WILL BECOME DRIER AND MORE STABLE AND TRADE WINDS WILL STRENGTHEN. WE ARE LIKELY TO HAVE LOCALLY BREEZY TRADE WINDS AND DRY WEATHER AGAIN THROUGH MOST OF THE LABOR DAY WEEKEND. THE MODELS SHOW ANOTHER TROUGH ALOFT STARTING TO DIG TOWARD THE ISLANDS FROM THE NORTHEAST ON LABOR DAY. THAT WILL WEAKEN THE TRADE WINDS AND BRING AN INCREASE IN SHOWERS STARTING AROUND NEXT TUESDAY. IT IS STILL TOO SOON TO BE VERY CONFIDENT ABOUT THE TIMING AND AMPLITUDE OF THESE CHANGES. && .MARINE... THE TRADE WINDS WILL REMAIN STRONG ENOUGH FOR WIDESPREAD SMALL CRAFT ADVISORY...SCA...CONDITIONS THROUGH TONIGHT. THE WINDS WILL TAPER OFF TOMORROW...WITH SCA FOR JUST THE USUAL WINDY AREAS AROUND THE BIG ISLAND AND MAUI... WITH NO SCA CONDITIONS EXPECTED TUESDAY NIGHT THROUGH FRIDAY. STRENGTHENING TRADE WINDS WILL LIKELY REQUIRE A NEW SCA OVER THE LABOR DAY WEEKEND. NO SIGNIFICANT SWELLS ARE EXPECTED THROUGH THE WEEK. PLEASE SEE THE SURF ZONE FORECAST AND SURF DISCUSSION FOR DETAILS. && .AVIATION... STRONG WINDS AND A STRONG LOW LEVEL INVERSION WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR LOW LEVEL TURBULENCE...SO AIRMET TANGO FOR LOW LEVEL TURBULENCE WILL LIKELY REMAIN UP THROUGH TUESDAY MORNING. VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY BUT CLOUDS AND SHOWERS ARE LIKELY TO INCREASE WEDNESDAY AND THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY THROUGH 600 AM TUESDAY FOR FOR KAUAI NORTHWEST AND KAUAI LEEWARD WATERS...THE KAUAI CHANNEL...OAHU LEEWARD WATERS...THE KAIWI CHANNEL AND BIG ISLAND WINDWARD WATERS. SMALL CRAFT ADVISORY THROUGH 600 PM TUESDAY FOR THE PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND. && DONALDSON
Nearby
Red Flag Warnings in Hawaii, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.